Advertisement

Models of Curves from GHS Attack in Odd Characteristic

  • Song TianEmail author
  • Wei Yu
  • Bao Li
  • Kunpeng Wang
Part of the Lecture Notes in Computer Science book series (LNCS, volume 9065)

Abstract

The idea behind the GHS attack is to transform the discrete logarithm problem(DLP) in the Jacobian of a (hyper-)elliptic curve over an extension field into DLPs in Jacobians of covering curves over the base field. Diem gives a condition under which explicit defining equations for some coverings are computed. In this paper, we show that his method works without that condition. We also give explicit map from the covering to the original curve if the covering is hyperelliptic. Our method is based on a formula for the embedding of rational subfield of the function field of (hyper)elliptic curve in that of the hyperelliptic covering.

Keywords

GHS Attack Elliptic Curve Hyperelliptic Curve 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Diem, C.: The GHS attack in odd characteristic. J. Ramanujan Math. Soc. 18(1), 1–32 (2003)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Diem, C.: An index calculus algorithm for plane curves of small degree. In: Hess, F., Pauli, S., Pohst, M. (eds.) ANTS 2006. LNCS, vol. 4076, pp. 543–557. Springer, Heidelberg (2006)CrossRefGoogle Scholar
  3. 3.
    Diem, C., Kochinke, S.: Computing discrete logarithms with special linear systems, available under http://www.math.uni-leipzig.de/MI/diem/preprints/dlp-linear-systems.pdf
  4. 4.
    Gaudry, P., Hess, F., Smart, N.P.: Constructive and destructive facets of Weil descent on elliptic curves. Journal of Cryptology 15(1), 19–46 (2002)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Gaudry, P., Thomé, E., Thériault, N., Diem, C.: A double large prime variation for small genus hyperelliptic index calculus. Mathematics of Computation 76(257), 475–492 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Joux, A., Vitse, V.: Cover and Decomposition Index Calculus on Elliptic Curves Made Practical. In: Pointcheval, D., Johansson, T. (eds.) EUROCRYPT 2012. LNCS, vol. 7237, pp. 9–26. Springer, Heidelberg (2012)CrossRefGoogle Scholar
  7. 7.
    Kani, E., Rosen, M.: Idempotent relations and factors of Jacobians. Mathematische Annalen 284(2), 307–327 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Kuhn, R.M.: Curves of genus 2 with split Jacobian. Transactions of the American Mathematical Society 307(1), 41–49 (1988)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Lang, S.: Algebra, revised 3rd edn. Springer (2002)Google Scholar
  10. 10.
    Thériault, N.: Weil descent attack for Kummer extensions. J. Ramanujan Math. Soc. 18(3), 281–312 (2003)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Waterhouse, W.C., Milne, J.: Abelian varieties over finite fields. Ann. Sci. École Norm. Sup. 2(4), 521–560 (1969)zbMATHGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2015

Authors and Affiliations

  1. 1.State Key Laboratory of Information Security, Institute of Information EngineeringChinese Academy of SciencesBeijingChina
  2. 2.Data Assurance and Communication Security Research CenterChinese Academy of SciencesBeijingChina
  3. 3.University of Chinese Academy of SciencesBeijingChina

Personalised recommendations